MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP772D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/24/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: please provide additional details about the alleged deficiency experienced with vcp772d - lot 104tq6.Was\were the needle piece(s) retrieved during the same procedure? if not, please explain.Was there any additional tissue damage as a result of searching for the needle piece(s)? was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.How long was the delay? please specify in minutes.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? did this event contribute to any patient adverse event? if yes, please explain.Please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).Received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an exploration and removal of common bile duct stones procedure on (b)(6) 2026 and suture was used.At the end of the surgery, the doctor found that the needle on the suture in the abdominal cavity had disappeared for unknown reasons, causing the surgery to be interrupted.Everyone had to search for the needle.During the operation, it was found that the needle had disappeared, and both on stage and off stage searches were unsuccessful.Then, the orthopedic department used gb abdominal and pelvic comprehensive fluoroscopy multiple times, and finally found it at the lower edge of the liver.The doctor used laparoscopy and instruments to remove the needle and closed the abdomen.The abdominal closure time was delayed by 80 minutes during the surgery.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/6/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was received: after investigation, the patient underwent common bile duct stone exploration + lithotomy in the hospital on (b)(6) 2026.The surgeon used the suture (vcp772d) for tissue suturing during the surgery (the specific suturing tissue level and suturing method were unknown).After the suturing was completed, it was found that the needle was missing.The surgeon immediately searched for the needle, but failed to find it both on and off the table.Later, orthopedic gb abdominal cavity + pelvic cavity full range multiple fluoroscopy was used.Finally, the missing needle was found at the lower edge of the patient's liver.The laparoscope + device was immediately used for removal.After removal, the integrity of the product was checked.The surgery was completed by closing the abdomen after confirming that no foreign body remained.This event resulted in an 80 minute extension of the surgery time.No subsequent adverse event reports were received.

Brand Name
VCL+ VIO 8X18IN 3-0 S/A SH-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24428309
Report Number2210968-2026-01904
Device Sequence Number10113215
Product Code GAM
UDI-Device Identifier10705031055476
UDI-Public(01)10705031055476(17)291031(10)104TQ6
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP772D
Device Lot Number104TQ6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown